MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MEDTRONIC NEUROMODULATION VERIFY ENHANCED; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 353101
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysuria (2684); Constipation (3274); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from multiple sources (trial patient, manufacturer representative, healthcare provider) regarding a trial patient who was using an external neurostimulator (ens) for fecal incontinence.It was reported that the patient was experiencing new symptoms of constipation and dysuria.It is unknown if the issue was resolved.On (b)(6) 2023, the patient reported that their lead became unplugged.The leads had been pulled from their back and were broken/disconnected.The patient couldn't explain how the cords were and didn't see where anything would plug in.They stated that "it's like its broken in half.It's just hanging here and sitting in my hands".  the patient called support link and made them aware that the perc extension was "broken in half", and also called the healthcare provider 's (hcp) office and the manufacturer representative (rep) regarding the broken lead.The patient stated that they hadn't heard back from the rep or the hcp about their device being broken at the time.The rep reported that the doctor then advised the patient to put the ens and broken extension and remote in a box and bring it to their scheduled stage 2 on (b)(6) 2023.Stage 2 was successful and the patient was not harmed.Patient was unsure how the lead broke and was unable to provide any details regarding the incident except that they had noticed the wire was broken.The issue was resolved.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 3560022, lot# va2nn9v, implanted: (b)(6) 2023, product type: extension; product id: n eu_unknown_lead, lot# unknown, implanted: (b)(6) 2023, product type: lead.Section d information references the main component of the system.Other relevant device(s) are: product id: 3560022, serial/lot #: (b)(6), ubd: 30-aug-2024, udi#: (b)4); product id: neu_unknown_lead, serial/lot #: unknown, ubd: 30-aug-2024.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: analysis of the extension (b)(6) revealed that the extension was returned segmented; there was no impact to electrical functionality.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Concomitant medical products: product id: 3560022, lot# (b)(4), implanted: (b)(6) 2023, product type: extension, product id: n eu_unknown_lead, implanted: (b)(6) 2023, product type: lead.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them, because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank, because the information is currently, unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERIFY ENHANCED
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
7000 central ave ne
minneapolis MN 55432
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key16853600
Report Number2182207-2023-00779
Device Sequence Number7637319
Product Code EZW
UDI-Device Identifier00763000344573
UDI-Public00763000344573
Combination Product (Y/N)N
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number353101
Device Catalogue Number353101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer06/09/2023
07/26/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/30/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale